MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLES

BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLES
Model Number C1810A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a pleural puncture under ultrasound guidance, the needle allegedly detached within the intercostal space.It was further reported that a surgical procedure under local anesthesia was performed to remove the detached segment.The patient has been transferred to the intensive care department for pleural drainage.The current patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one truguide coaxial was returned for evaluation.The investigation was confirmed for detachment, as the device was returned in two segments.The point of needle detachment was noted at 0.1cm from the hub.Per reported event details, the coaxial was used for pleural effusion an into the intercostal space.The instructions for use state, "the coaxial biopsy needle guide is intended for use as a guiding needle in obtaining core biopsy samples from soft tissue such as liver, kidney, spleen, lymph nodes and various soft tissue lesions.Contraindications: not intended for use in bone".While a definitive root cause could not be determined based upon the available information, it is likely that procedural issues contributed to the reported event.Labeling review: the instruction for use (ifu) state: general information and device description: the bard® truguide® disposable coaxial biopsy needle is a three part device consisting of an outer cannula with an attached female luer-style lock hub, an inner stylet with an attached male luer-style lock hub, and a flexible slip ring style depth stop.The bard® truguide® disposable coaxial biopsy needle is designed for use with bard® disposable biopsy instruments and bard® disposable biopsy needles.Indications for use: the coaxial biopsy needle guide is intended for use as a guiding needle in obtaining core biopsy samples from soft tissue such as liver, kidney, spleen, lymph nodes and various soft tissue lesions.Contraindications: not intended for use in bone.Precautions: this product should be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of core needle biopsy, in particular, those relating to the specific organ being biopsied.The introduction of the needle into the body should be carried out under imaging control (ultrasound, x-ray, ct, etc.).Note: this product has not been tested for mr imaging compatibility.Before using, inspect the needle for damaged point, bent shaft or other imperfections that would prevent proper function.If the needle components are damaged or bent, do not use.
 
Event or Problem Description

Brand Name
BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLES
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6819135
Report Number2020394-2017-01020
Device Sequence Number130531
Product Code FCG
UDI-Device Identifier00801741085000
UDI-Public(01)00801741085000
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberC1810A
Device Catalogue NumberC1810A
Device Lot NumberREBN1725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR